Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Almost isometric copies of $ l\sb \infty$ in some Banach spaces


Authors: H. Hudzik and M. Mastyło
Journal: Proc. Amer. Math. Soc. 119 (1993), 209-215
MSC: Primary 46B04; Secondary 46B42, 46E30
DOI: https://doi.org/10.1090/S0002-9939-1993-1146861-9
MathSciNet review: 1146861
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that any $ \sigma $-complete Banach lattice, with an order semicontinuous norm containing an isomorphic copy of $ {l_\infty }$, contains an almost isometric copy of $ {l_\infty }$. It is also proved that any Fenchel-Orlicz space (resp. the subspace of finite elements of any Fenchel-Orlicz space) generated by an Orlicz function not satisfying the suitable $ {\Delta _2}$-condition contains an almost isometric copy of $ {l_\infty }$ (resp. $ {c_0}$).


References [Enhancements On Off] (What's this?)

  • [A] T. Ando, On the continuity of norms, Proc. Japan Acad. 33 (1957), 429-434. MR 0098972 (20:5417)
  • [H] H. Hudzik, On some equivalent conditions in Musielak-Orlicz spaces, Comment. Math. Prace Mat. 24 (1984), 57-64. MR 759055 (86b:46042)
  • [J] R. C. James, Uniformly non-square Banach spaces, Ann. of Math. (2) 80 (1964), 542-550. MR 0173932 (30:4139)
  • [K] A. Kamińska, Flat Orlicz-Musielak sequence spaces, Bull. Acad. Polon. Sci. Math. 30 (1982), 347-352. MR 707748 (84h:46013)
  • [Kr] J. L. Krivine, Sons-espaces de dimension finie des espaces de Banach reticules, Ann. of Math. (2) 104 (1976), 1-29. MR 0407568 (53:11341)
  • [KA] L. V. Kantorovič and G. P. Akilov, Functional analysis, Nauka, Moscow, 1977. (Russian) MR 0511615 (58:23465)
  • [KR] M. A. Krasnoselskii and Ya. B. Rutickii, Convex functions and Orlicz spaces, Nordhoff, Gröningen, 1961.
  • [L] G. Ya. Lozanovskii, On isomorphic Banach structures, Sibirsk. Math. J. 10 (1969), 93-98. MR 0240595 (39:1942)
  • [Lu] W. A. J. Luxemburg, Banach function spaces, Thesis, Delft, 1955. MR 0072440 (17:285a)
  • [LP] J. Lindenstrauss and A. Pełczyński, Contributions to the theory of the classical Banach spaces, J. Funct. Anal. 8 (1971), 225-249. MR 0291772 (45:863)
  • [LT] J. Lindenstrauss and T. Tzafriri, Classical Banach spaces, II. Function spaces. Springer-Verlag, Berlin, Heidelberg, and New York, 1979. MR 540367 (81c:46001)
  • [M] J. Musielak, Orlicz spaces and modular spaces, Lecture Notes in Math., vol. 1034, Springer-Verlag, Berlin and New York, 1983. MR 724434 (85m:46028)
  • [N] H. Nakano, Modulared semi-ordered spaces, Maruzen, Tokyo, 1950. MR 0038565 (12:420a)
  • [RR] M. M. Rao and Z. D. Ren, Theory of Orlicz spaces, Marcel Dekker, New York, Basel, and Hong Kong, 1991. MR 1113700 (92e:46059)
  • [T1] B. Turett, Rotundity of Orlicz spaces, Indag. Math. 38 (1976), 462-469. MR 0428028 (55:1058)
  • [T2] -, Fenchel-Orlicz spaces, Dissertationes Math. (Rozprawy Mat.) 181 (1980). MR 578390 (83d:46044)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B04, 46B42, 46E30

Retrieve articles in all journals with MSC: 46B04, 46B42, 46E30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1146861-9
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society